Texas, 2006Hail in Texas, May 28, 2006
May 28, 2006 · NWS LUB · 2 events in 1 county or zone
A pair of severe thunderstorms produced large hail over northern Hall County. No damage was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
May 28 Severe Thunderstorm Event Summary...A pair of severe thunderstorms produced large hail over northern Hall County. No damage was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 28, 2:38 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, May 28, 2:38 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
338 PM CDT SUN MAY 28 2006
.SHORT TERM...
SHORT TERM CONCERNS ARE FOCUSED ON THE CHANCE OF SEVERE CONVECTION
OVER THE EASTERN FA...AND FIRE WEATHER OVER THE WEST.
THE EVOLUTION OF MESOSCALE FEATURES IS SOME WHAT COMPLEX ATTM. A
DRYLINE HAS GRADUALLY TIGHTENED THIS AFTERNOON NEAR THE INTERSTATE
27 CORRIDOR...WITH LOW 60 DEGREE DEWPOINTS IN PLACE OFF THE CAPROCK
WHERE THE ATMOSPHERE IS VERY UNSTABLE. VISIBLE SATELLITE TRENDS
DEPICT INCREASING CU VICINITY WEAK CONVERGENCE/CAPROCK ESCARPMENT. A
COMPLICATING FACTOR IS THE APPARENT MID LEVEL SPEED MAXIMUM SAMPLED
TODAY BY THE WHITE SANDS WIND PROFILER /60KT BETWEEN THE 500 AND
400MB LEVELS AT 18Z/. MID LEVEL WINDS PROPAGATING THROUGH THE DRY
SOUTHWESTERLY FLOW SEEN PER VAPOR IMAGERY...ARE ACTUALLY 25 TO 30KT
STRONGER THAN INDICATED BY THE SOLUTIONS. WEAK PRESSURE FALLS ARE
EVIDENT OVER THE REGION IN ADVANCE OF THIS FEATURE...AND THUS LOW
LEVEL WIND FIELDS HAVE FLUCTUATED RESULTING IN A RATHER DIFFUSE
DRYLINE/MOISTURE GRADIENT.
HAVE INCREASE POPS OVER THE SOUTHEASTERN PANHANDLE/NORTHERN ROLLING
PLAINS WHERE RELATIVELY BETTER CONVERGENCE/HIGH INSTABILITY COEXIST.
ALTHOUGH PROGGED WIND PROFILES INDICATE MARGINAL DEEP LAYER SHEAR
FOR STORM ORGANIZATION...OBSERVED PROFILER WINDS AND DEGREE OF
INSTABILITY ARGUE THAT MORE ROBUST/ORGANIZED CONVECTION MAY BE
POSSIBLE. THUS WILL INCLUDE A SEVERE MENTION THROUGH THE EVENING.
FOR MONDAY...EXPECT RELATIVELY WEAKER LOW LEVEL FLOW AS A FRONTAL
BOUNDARY INFRINGES SOUTH INTO THE SOUTHERN PLAINS AND THE SURFACE
TROUGH/DRYLINE TRANSLATES EAST. THE BEST CHANCE FOR CONVECTION
SHOULD AGAIN BE EAST OF THE CAPROCK ESCARPMENT. A CONDITIONAL
PROBABILITY OF SEVERE WILL AGAIN BE PRESENT.
.LONG TERM...
QUESTIONS MARKS IN THE EXTENDED ARE PRECIPITATION CHANCES AND
TEMPERATURES...ESPECIALLY THROUGH THE MIDDLE PART OF THE WEEK. 12Z
NAM AND WRF BOTH INDICATE A COLD FRONT...PUSHED ALONG BY CONVECTIVE
OUTFLOWS...WORKING ITS WAY INTO THE TEXAS PANHANDLE ON
TUESDAY...WITH GFS FURTHER NORTH NEAR KS/OK STATE LINE. THIS FRONT
SHOULD BE A FOCUS FOR THUNDERSTORMS DEVELOPMENT TUESDAY
EVENING...WITH A MCS LIKELY TO ROLL ESE ALONG THE BOUNDARY...WHERE EVER
IT MIGHT BE. SOUTHERN SOLUTIONS WOULD TAKE MCS ACROSS THE NE PORTION
OF OUR CWA AND HAVE BUMPED UP POPS IN THAT AREA TO ACCOUNT FOR SUCH
A SCENARIO. THEN...LOCATION OF FRONT BECOMES EVEN MORE TROUBLESOME
GIVEN VARIOUS POSSIBLE OUTCOMES TUESDAY. HAVE MAINTAINED SLIGHT
CHANCE OF POPS IN THE FORECAST FOR WEDNESDAY AND THURSDAY WITH
POTENTIAL FRONTAL BOUNDARY SOMEWHERE IN OR NEAR THE AREA.
MID-LEVEL RIDGE EXPECTED TO BUILD AGAIN OVER NM BY WEDNESDAY INTO
THURSDAY TIMEFRAME. HOWEVER..NORTHWEST FLOW ALOFT WITH AN EMBEDDED
SHORTWAVE PASSING THROUGH THE CENTRAL HIGH PLAINS /AND ASSOCIATED
CONVECTION/ MAY BE SUFFICIENT TO SEND A REINFORCING SURGE OF COOL
AIR BACK INTO THE AREA. WITH THE POTENTIAL OF A FRONT IN THE REGION
DURING EARLY JUNE...FEEL CONTINUE PRECIPITATION CHANCES ARE
WARRANTED. BEYOND THURSDAY...APPEARS FLAT 500 MB RIDGE TO THE WEST
WILL BUILD UP...PUTTING CWA IN NORTHERLY FLOW. THIS WILL TEND TO
LIMIT PRECIPITATION CHANCES AS TEMPERATURES CLIMB AGAIN INTO THE 90S
FOR HIGHS. THUS...HAVE KEPT POPS BELOW MENTIONABLE LEVELS THROUGH
NEXT WEEKEND INTO EARLY NEXT WEEK. MADE ONLY SLIGHT CHANCES TO THE
GRIDS.
&&
.FIRE WEATHER...
DEEP BOUNDARY LAYER MIXING IS CONTRIBUTING TO RED FLAG CONDITIONS
WEST OF THE DRYLINE. WILL ALLOW THE WARNING TO PERSIST THROUGH AT
LEAST 01Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 59 96 63 89 / 10 0 0 20
TULIA 63 95 60 92 / 20 10 10 20
PLAINVIEW 65 95 65 92 / 10 10 10 20
LEVELLAND 65 96 64 94 / 10 10 10 20
LUBBOCK 67 95 68 96 / 10 10 10 20
BROWNFIELD 67 96 64 93 / 10 10 10 20
CHILDRESS 70 96 69 96 / 30 30 30 30
SPUR 69 96 67 96 / 20 20 20 20
ASPERMONT 71 96 73 98 / 20 20 20 30
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM SUNDAY FOR THE FOLLOWING ZONES:
BAILEY...CASTRO...COCHRAN...HALE...HOCKLEY...LAMB...LUBBOCK...
LYNN...PARMER...SWISHER...TERRY...AND YOAKUM.
&&
20/23
In the hours before
Special weather statement, May 28, 4:18 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
518 PM CDT SUN MAY 28 2006
TXZ024-025-282245-
BRISCOE TX-HALL TX-
518 PM CDT SUN MAY 28 2006
...STRONG THUNDERSTORM ACROSS HALL AND BRISCOE COUNTIES...
AT 516 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BRICE...OR ABOUT 18 MILES
NORTH OF QUITAQUE...MOVING NORTHEAST AT 25 MPH. THE STORM WAS MOVING
ALONG HIGHWAY 256.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, May 28, 4:39 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
539 PM CDT SUN MAY 28 2006
TXZ030-031-282315-
MOTLEY TX-FLOYD TX-
539 PM CDT SUN MAY 28 2006
...STRONG THUNDERSTORM ACROSS FLOYD AND MOTLEY COUNTIES...
AT 538 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FLOMOT...OR ABOUT 13 MILES
SOUTH OF QUITAQUE...MOVING NORTHEAST AT 15 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, May 28, 4:52 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
552 PM CDT SUN MAY 28 2006
TXZ025-282315-
HALL TX-
552 PM CDT SUN MAY 28 2006
...STRONG THUNDERSTORM ACROSS HALL COUNTY...
AT 551 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRICE...OR ABOUT 21 MILES WEST OF MEMPHIS...
MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT THE
COMMUNITIES OF BRICE...SOUTH BRICE...LESLEY AND LAKEVIEW.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Hail, Hall
- When
- May 28, 5:05 PM CST to 5:10 PM CST
- Where
- Hall County, 1 mi N of Brice
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.717, -100.883
A motorist reported large hail up to the size of golfballs along Texas Highway 70 from just north of Brice to the Hall and Donley County line.
Hail, Hall
- When
- May 28, 5:30 PM CST
- Where
- Hall County, 8 mi SSW of Lakeview
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.567, -100.750
The public reported that penny size hail covered the ground at a rural residence just south of Farm to Market Road 256 in northern Hall County.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 28, 20061 death · 1 event
- Flood in Alaska, May 28 to 29, 2006$531,000 · 1 event
- Damaging Wind in Nebraska, May 28, 2006$250,000 · 83 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, May 28, 2006$62,000 · 1.75 in hail · 27 events
- Lightning Strike in Georgia, May 28, 2006$150,000 · 1 event
- Hail and Damaging Winds in South Dakota, May 28 to 29, 20061.75 in hail · 25 events
- Flash Flooding and Damaging Wind in Texas, May 28, 2006$25,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Florida, May 28, 2006$25,000 · 60 kt wind · 4 events
- Flash Flood in Texas, May 28, 2006$20,000 · 1 event
- Lightning Strike in Florida, May 28, 20061 injured · 1 event
- Lightning Strike in Florida, May 28, 20061 injured · 1 event
- Lightning Strike in Arkansas, May 28, 20061 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505018, 5505019.